MAUDE Adverse Event Report: ARTHREX, INC. FLEXIBLE DRILL, FIBERTAK, 1.8MM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. FLEXIBLE DRILL, FIBERTAK, 1.8MM; POWERED SURG ORTHOPEDIC INSTR
Model Number FLEXIBLE DRILL, FIBERTAK, 1.8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
On 12/1/2022, it was reported by a sales representative via email that an ar-3636 knotless fibertak inserter broke off during insertion.All fragments were retrieved, and case was completed with another arthrex anchor.This was discovered during a procedure on (b)(6) 2022.An additional 20 minutes were added to the case due to device breaking.Additional information received on 12/1/2022: a total of (2) ar-3636 knotless fibertak inserters broke inside the patient and all fragments were retrieved.Due to the case being delayed for 20 minutes, additional anesthesia was administered to the patient.Also, surgeon had difficulty inserting the anchor through the drill sleeve of an ar-3610nd-2 flexible 1.8mm drill, an ar-3610ctc curved fibertak spear, and (2) ar-3610ctc-2 tight curved fibertak spear.This was discovered during a labral repair procedure.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
FLEXIBLE DRILL, FIBERTAK, 1.8MM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19499288
Report Number1220246-2024-05414
Device Sequence Number18124123
Product Code HWE
UDI-Device Identifier00888867358683
UDI-Public00888867358683
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLEXIBLE DRILL, FIBERTAK, 1.8MM
Device Catalogue NumberAR-3610ND-2
Device Lot Number14955073
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown